Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 29, 2021, 1:20 AM CDT for Reagan County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 1:20 AM CDT (06:20 UTC)
- Expired
- May 29, 2021, 1:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 18.5
The text
As transmitted.
043 WWUS84 KMAF 290620 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 120 AM CDT Sat May 29 2021 TXZ070-290645- Reagan TX- 120 AM CDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 145 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near Big Lake, moving southeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Lake, Reagan County Airport and Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3108 10174 3124 10173 3132 10127 3108 10127 TIME...MOT...LOC 0620Z 302DEG 20KT 3114 10142 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 12:43 AM CDT, 37 minutes earlier.
Area forecast discussion, May 29, 12:43 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1243 AM CDT Sat May 29 2021 .DISCUSSION... && .AVIATION... Ongoing thunderstorms will continue a few more hours but on downward trend... included mention of TSRA at MAf... INK... PEQ... and FST. Local MVFR cigs and vsbys are possible with these storms. After 09z all sites should be VFR. Some afternoon storms possible Saturday but expect much less coverage. && PREV DISCUSSION... /issued 202 PM CDT Fri May 28 2021/ DISCUSSION... KMAF 18Z RAOB shows a cap still in place, but considerably less than the 12Z run. For some reason, the raob came in w/a sfc Td of 24C, yielding mucapes of over 7000 J/kg! After editing the sounding for a sfc Td of 19C, mucapes dropped to 3400 J/kg, which is still potent. Mid-lvl lapse rates of near 9C/km and a wet-bulb zero of 8600' call for very large hail, and dcapes of 1300 J/kg suggest damaging winds as well. Deep-lyr shear of 40 kts will help maintain supercells, as will a 35+kt LLJ this evening. Radar already shows the first cell going up nrn Brewster County, and this is in line w/the latest HRRR run, which develops additional convection Permian Basin late this afternoon, then SE NM this evening on a possible MCS moving SE out of NM. Saturday looks to be a little less active, w/the primary focus being orographic lifting on easterly flow to the higher terrain out west near the dryline. By Sunday afternoon, the west coast trough will be over Baja del Norte, sending a strong shortwave into West texas and Southeast New Mexico, w/Sunday night looking to be best chances for rain this forecast, w/a continued severe threat. Monday night looks wet/severe as well, as another shortwave calves off the trough. Chances drop off after Monday, but the trough remains parked over Baja, and moisture isn't going anywhere, so a chance of convection remains in play each day. It goes w/out saying that temps will remain below normal in this pattern, given expected convection/cloud cover each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 79 65 74 / 20 30 80 60 Carlsbad 67 85 65 80 / 30 50 60 50 Dryden 70 84 69 84 / 30 30 40 30 Fort Stockton 68 84 67 84 / 20 30 40 50 Guadalupe Pass 62 82 60 79 / 40 40 50 30 Hobbs 65 79 62 75 / 30 50 70 60 Marfa 62 84 60 85 / 30 40 50 30 Midland Intl Airport 67 80 65 76 / 20 40 80 60 Odessa 67 81 65 78 / 20 40 80 60 Wink 68 86 66 83 / 20 40 60 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 28, 1:59 PM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Fri May 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Fri May 28 2021 /1259 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms, capable of producing large to very large hail, damaging winds, and tornadoes. Heavy rain may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk of severe thunderstorms through Monday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 28, 11:50 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1150 PM CDT Fri May 28 2021
TXZ046>048-051>053-290530-
Mitchell TX-Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1150 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...WESTERN MITCHELL...
BORDEN...HOWARD...EASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES
UNTIL 1230 AM CDT...
At 1149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Fluvanna to near Lomax.
Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Snyder, Colorado City, Ackerly, Gail, Coahoma, Forsan,
Sand Springs, Lake Colorado City, Lake Colorado City State Park,
Luther, Fluvanna, Colorado City Airport, J B Thomas Reservoir,
Westbrook, Cuthbert, Dunn, Big Spring McMahon-Wrinkle Airpark, Knott
and Vealmoor.
This includes Interstate 20 between mile markers 163 and 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3209 10100 3209 10119 3218 10188 3296 10156
3297 10105 3295 10066
TIME...MOT...LOC 0449Z 286DEG 31KT 3276 10122 3212 10160
29Local storm report, May 29, 12:11 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1211 AM CDT SAT MAY 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 SSE LOMAX 32.11N 101.63W
05/28/2021 M67 MPH Howard TX MESONET
&&
MSCHULDTSpecial weather statement, May 29, 12:33 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1233 AM CDT Sat May 29 2021
TXZ068>070-075-290615-
Pecos TX-Reagan TX-Crane TX-Upton TX-
1233 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...REAGAN...
SOUTHERN CRANE AND UPTON COUNTIES UNTIL 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Rankin to near McCamey to 17
miles southeast of Grandfalls. Movement was southeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Crane, Big Lake, McCamey, Rankin, Reagan County Airport, Iraan,
Stiles, Upton County Airport, Bakersfield, Girvin, King Mountain,
Iraan Municipal Airport, Best, Imperial and Cordona Lake.
This includes Interstate 10 between mile markers 272 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 10237 3108 10237 3103 10229 3103 10221
3100 10219 3099 10199 3092 10188 3089 10189
3080 10183 3074 10181 3072 10196 3073 10266
3130 10276 3163 10127 3108 10128
TIME...MOT...LOC 0532Z 336DEG 42KT 3123 10179 3111 10217 3112 10270
29Special weather statement, May 29, 12:41 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1241 AM CDT Sat May 29 2021
TXZ047-048-053-290630-
Mitchell TX-Scurry TX-Borden TX-
1241 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCURRY...MITCHELL AND
EASTERN BORDEN COUNTIES UNTIL 130 AM CDT...
At 1241 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colorado City Airport to near Champion
Creek Reservoir to 15 miles west of Silver. Movement was east at 45
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Colorado City, Loraine, Colorado City Airport, J B Thomas Reservoir,
Lake Colorado City, Lake Colorado City State Park, Inadale, Champion
Creek Reservoir, Westbrook, Hermleigh, Cuthbert, Buford, Dunn and
Ira.
This includes Interstate 20 between mile markers 204 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3209 10099 3229 10103 3262 10123 3272 10066
3209 10067
TIME...MOT...LOC 0541Z 264DEG 39KT 3252 10095 3233 10087 3209 10095
29Special weather statement, May 29, 12:43 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1243 AM CDT Sat May 29 2021
TXZ059-067-273-274-278-290630-
Loving TX-Eastern Culberson County TX-Ward TX-
Reeves County Plains TX-Davis Mountains Foothills TX-
1243 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REEVES...NORTHERN JEFF
DAVIS...NORTHWESTERN WARD...EAST CENTRAL CULBERSON AND SOUTH CENTRAL
LOVING COUNTIES UNTIL 130 AM CDT...
At 1242 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Mentone, moving southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pecos, Toyah, Mentone, Barstow, Toyah Lake and Pecos Municipal
Airport.
This includes the following highways...
Interstate 10 between mile markers 185 and 191.
Interstate 20 between mile markers 0 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 10417 3163 10383 3182 10362 3134 10324
3103 10406 3105 10409
TIME...MOT...LOC 0542Z 325DEG 23KT 3154 10372
29Special weather statement, May 29, 1:20 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 120 AM CDT Sat May 29 2021 TXZ070-290645- Reagan TX- 120 AM CDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 145 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near Big Lake, moving southeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Lake, Reagan County Airport and Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3108 10174 3124 10173 3132 10127 3108 10127 TIME...MOT...LOC 0620Z 302DEG 20KT 3114 10142 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 58 min |
| May 28, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 51 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Upton | 62 min |
| May 28, 8:01 PM CDT | Special Weather Statement | MAF | Loving | 29 min |
| May 28, 8:04 PM CDT | Special Weather Statement | MAF | Reagan | 26 min |
| May 28, 8:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| May 28, 8:43 PM CDT | Special Weather Statement | MAF | Glasscock, Midland | 47 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| May 28, 9:13 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 28, 9:44 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 28, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 55 min |
| May 28, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Culberson, Loving, Reeves, Ward, Winkler | 65 min |
| May 28, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 4 more | 60 min |
| May 28, 11:26 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 2 hr |
| May 28, 11:32 PM CDT | Special Weather Statement | MAF | Crane, Glasscock, Midland, Reagan, Upton | 58 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward | 66 min |
| May 28, 11:50 PM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| May 29, 12:07 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 38 min |
| May 29, 12:24 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 2 hr |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 46 min |
| May 29, 12:33 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 42 min |
| May 29, 12:41 AM CDT | Special Weather Statement | MAF | Mitchell | 49 min |
| May 29, 12:43 AM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| May 29, 1:21 AM CDT | Special Weather Statement | MAF | Pecos, Terrell | 39 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 52 min |
| May 29, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos, Reeves | 51 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 22 min |
| May 29, 4:11 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 32 min |
| May 29, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| May 29, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 33 min |
| May 29, 5:17 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 29, 5:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
| May 28, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.